Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 28, 2011, 9:15 PM EST for Pender County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 9:15 PM EST (02:15 UTC)
- Expired
- Feb 28, 2011, 9:45 PM EST
- In force
- 30 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Wilmington radar (KLTX), 74 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WUUS52 KILM 010215
SVRILM
NCC141-010245-
/O.NEW.KILM.SV.W.0002.110301T0215Z-110301T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
915 PM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 945 PM EST
* AT 912 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PENDERLEA...OR 10 MILES
NORTHWEST OF BURGAW...AND MOVING EAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
VAN EDEN...
WHITE STOCKING...
MAPLE HILL...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
TUESDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3450 7760 3442 7789 3442 7816 3445 7819
3446 7817 3448 7822 3453 7825 3459 7824
3467 7817 3469 7813 3471 7812 3472 7768
3467 7766
TIME...MOT...LOC 0214Z 273DEG 53KT 3462 7805
$$
DCH2 follow-up statements
533
WWUS52 KILM 010228
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
928 PM EST MON FEB 28 2011
NCC141-010245-
/O.CON.KILM.SV.W.0002.000000T0000Z-110301T0245Z/
PENDER NC-
928 PM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EST
FOR PENDER COUNTY...
AT 921 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VAN EDEN...OR 4 MILES NORTH OF BURGAW...MOVING EAST AT
60 MPH.
IN ADDITION...A STRONG THUNDERSTORM ENTERING WESTERN PENDER COUNTY
IN THE VICINITY OF ATKINSON...WILL HAVE THE POTENTIAL TO FURTHER
DEVELOP INTO A SEVERE THUNDERSTORM. THE STORM COULD PRODUCE DAMAGING
WIND GUSTS AS IT MOVES TO THE EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
STOCKING...MAPLE HILL...WARDS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND LARGE HAIL. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
TUESDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3450 7760 3442 7789 3442 7816 3445 7819
3446 7817 3448 7822 3453 7825 3459 7824
3467 7817 3469 7813 3471 7812 3472 7768
3467 7766
TIME...MOT...LOC 0224Z 273DEG 53KT 3461 7787
$$
DCH475
WWUS52 KILM 010245
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
945 PM EST MON FEB 28 2011
NCC141-010253-
/O.EXP.KILM.SV.W.0002.000000T0000Z-110301T0245Z/
PENDER NC-
945 PM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR PENDER COUNTY WILL EXPIRE AT
945 PM EST...
AT 940 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. THE STORMS...
ONE 4 MILES WEST OF MAPLE HILL AND THE OTHER JUST WEST OF
BURGAW...WILL BOTH HAVE THE POTENTIAL TO PRODUCE 30 TO 40 MPH WIND
GUSTS AS IT THEY MOVE TO THE EAST AT 60 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
TUESDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3450 7760 3442 7789 3442 7816 3445 7819
3446 7817 3448 7822 3453 7825 3459 7824
3467 7817 3469 7813 3471 7812 3472 7768
3467 7766
TIME...MOT...LOC 0243Z 273DEG 53KT 3459 7753
$$
DCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:25 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 28, 6:25 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 625 PM EST MON FEB 28 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT TONIGHT THAT WILL USHER IN SOME COOL AIR TUESDAY AND WEDNESDAY. HIGH PRESSURE WILL BE CENTERED OVER THE NORTHEAST AND RIDGE INTO THE CAROLINAS INTO THE WEEKEND. A STRONG UPPER LEVEL STORM AND COLD FRONT MAY AFFECT THE REGION BY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM MONDAY...VERY BREEZY AND GUSTY THIS AFTERNOON IN THE TIGHT GRADIENT PRECEDING A STRONG COLD FRONT. OBSERVATIONS SHOWING THAT SWLY WINDS OF 20 TO 25 KTS WITH GUSTS TO 35 KTS ARE COMMON ACROSS THE FORECAST AREA. STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS AS THE FRONT APPROACHES AND AS THE CORE OF AN 850MB JET DROPS CLOSER TO THE EASTERN CAROLINAS. COMPOSITE RADAR LOOPS AND LIGHTNING PLOTS SHOW ABUNDANT CONVECTION IS ACCOMPANYING THE FRONT AS IT MOVES ACROSS THE APPALACHIANS. SPC HAS BLANKETED THE AREA IN ADVANCE OF THE FRONT WITH SVR WATCHES AND ALSO HAS US IN A SLIGHT RISK AREA FOR SEVERE WEATHER WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. SOUNDING ANALYSIS SHOWS MORE INSTABILITY THAN PREVIOUS EVENTS. 850 MB WINDS IN THE 40 TO 50 KT RANGE DURING THIS EVENT...SO THE POTENTIAL EXISTS FOR DAMAGING WIND GUSTS BEING BROUGHT DOWN IN STRONG CONVECTION. FORTUNATELY FOR THE IMMEDIATE COASTAL AREAS...THE MARINE INFLUENCE NEAR THE COOL COASTAL WATERS WILL ACT TO DAMPEN STRONG CONVECTION. INLAND LOCATIONS WILL HAVE MORE FAVORABLE CONDITIONS FOR STRONG CONVECTION. SWEET SPOT FOR STRONGEST CONVECTION WILL BE BETWEEN 10 PM AND 1 AM TONIGHT AS THE FRONT SWEEPS FROM NW TO SE. FRONT WILL BE OFFSHORE WELL BEFORE DAYBREAK. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...THE HIGHLIGHT OF THE SHORT TERM PERIOD WILL BE THE COOL TEMPERATURES. CLOUDS AND PERHAPS AN ISOLATED LINGERING SHOWER MAY STILL BE AFFECTING THE COAST TUESDAY MORNING BUT BOTH WILL QUICKLY EXIT OFFSHORE AS A SHORTWAVE CUTS ACROSS THE REGION IN LOW AMPLITUDE MID LEVEL FLOW. IMPRESSIVE SURFACE PRESSURE RISES IN THE CAA REGIME THAT FOLLOWS BUT GRADIENT QUICKLY MOVES OFFSHORE AS WELL...PREVENTING FROM MUCH OF A GUSTY WIND FROM DEVELOPING. AFTERNOON HIGHS IN THE UPPER 50S TO LOW 60S. CONTINUED CAA AND LIGHT WINDS WILL ALLOW TUESDAY NIGHT LOWS TO PLUMMET INTO THE LOWER 30S EXCEPT FOR ALONG THE IMMEDIATE COAST. COLD ADVECTION ALMOST SHUTS DOWN ON WEDNESDAY BUT OVERALL THE AFTERNOON WILL END UP A FEW DEGREES WARMER...LIKELY DUE TO SOLAR INSOLATION. A SECONDARY HIGH STARTS TO BUILD IN FROM THE NORTH WEDNESDAY NIGHT BRINGING A MORE ACTIVE BREEZE AS COMPARED TO TUESDAY NIGHT. THIS KEEPS LOWS FROM GETTING AS CHILLY AND MOST PLACES WILL BE WITHIN A FEW DEGREES EITHER SIDE OF 40. && .LONG TERM /THURSDAY THROUGH MONDAY/... EMPHASIS ON THE EXTENDED CONTINUES TO BE NEAR THE END OF THE PERIOD WHEN A SIGNIFICANT SHORTWAVE TRAVERSING THE COUNTRY MOVES ACROSS THE SOUTHEAST. HPC IS FAVORING A SOLUTION THE ECMWF OPERATIONAL AND HAVE FOLLOWED THESE DETAILS FOR THE MOST PART. HIGHEST POPS WITH THIS SYSTEM OCCUR SUNDAY FROM WEST TO EAST. FOR THURSDAY THROUGH SATURDAY...HEIGHT FALLS IN THE CENTRAL U.S. STRENGTHEN THE RIDGE DOWNSTREAM AND SURFACE HIGH PRESSURE ACROSS OUR AREA. THE ONLY POPS FOR THIS TIME OCCUR FRIDAY AS THEY SNEAK IN FROM THE WEST VIA WEAK UPSLOPE FLOW AND CONVECTION. TEMPERATURES WILL BE NEAR CLIMATOLOGY THURSDAY AND FRIDAY AS MODEL GUIDANCE CONTINUES TO COOL ACROSS THE BOARD. FOR THE WEEKEND TEMPERATURES INCREASE MARKEDLY AS THE WEDGE BREAKS WITH THE APPROACHING SYSTEM. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 00Z...MODERATE CONFIDENCE FORECAST OVERNIGHT DUE TO TIMING OF FROPA AND ASSOCIATED RESTRICTIONS IN CONVECTION. GUSTY WINDS CONTINUE THIS EVE AHEAD OF STRONG COLD FRONT MAKING ITS WAY ACROSS THE UPSTATE CAROLINAS. SW WINDS AROUND 15 KTS...GUSTING 25 TO 30 KTS...WILL CONTINUE AS PG REMAINS PINCHED AHEAD OF THE BOUNDARY. WITH WIND VECTOR NEARLY IDEAL FOR SEA FOG/STRATUS AT CRE HAVE INTRODUCED TEMPO IFR VSBYS THERE FOR THE FIRST SEVERAL HOURS OF THIS TAF VALID PERIOD. WITH TD/S ONLY MARGINALLY ABOVE OCEAN TEMPS...AND ONLY A FEW HOURS RESIDENCE TIME BEFORE FROPA...DO NOT ATTM BELIEVE VERY DENSE FOG WILL INVADE CRE...BUT WILL MONITOR CLOSELY FOR POSSIBLE AMD/S. MYR WILL LIKELY AVOID SEA FOG DUE TO THE WIND DIRECTION. AS FRONT APPROACHES TONIGHT...WINDS WILL VEER MORE TO THE WEST PUSHING ANY SEA FOG OFFSHORE AND ENDING THE THREAT FOR IFR VSBYS. CONCERN THEN BECOMES APPROACHING FRONT AND ASSOCIATED CONVECTION. SQUALL LINE CURRENTLY JUST AHEAD OF COLD FRONT WILL RAPIDLY PUSH EASTWARD THROUGH THE CWA...DURING ROUGHLY THE 02Z TO 08Z TIMEFRAME. BEST OMEGA IS ACROSS INLAND ZONES SO HAVE INCLUDED -TSRA AT LBT/FLO...WITH +SHRA AND CB AT THE COAST. IFR VSBYS ARE LIKELY IN HEAVIER RAIN. HAVE NOT MENTIONED PRECIP INDUCED IFR CIGS BASED OFF UPSTREAM OBS...BUT IN ANY HEAVIER SHOWER OR TSTM A BRIEF IFR CIG IS POSSIBLE. POST FRONTAL STRATUS BEHIND THE FRONT WILL OCCUR AS WELL...WITH THE HEIGHT DEPENDENT ON HOW SATURATED THE LOW LEVELS CAN REMAIN AS DRY AIR WORKS IN QUICKLY TO THE SURFACE. FOR NOW HAVE MVFR AND WILL UPDATE WITH LATER ISSUANCES AS FROPA OCCURS. WINDS WILL REMAIN STRONG BEHIND THE FRONT...VEERING TO THE NORTH AND GUSTING TO 20 KTS OR MORE. VFR WILL DEVELOP EARLY ON TUESDAY WITH SKC DURING THE AFTN AND WINDS REMAINING STRONG THROUGH THE END OF THIS VALID PERIOD. EXTENDED OUTLOOK...VFR. && .MARINE... NEAR TERM... AS OF 3 PM MONDAY...DANGEROUS BOATING CONDITIONS WILL CONTINUE THROUGH THE NEAR TERM WITH A SMALL CRAFT ADVISORY IN EFFECT THOUGH THE PERIOD. SEAS HAVE BEEN GRADUALLY BUILDING THROUGH THE DAYLIGHT HOURS AND ARE NOW IN THE 3 TO 5 FT RANGE ACCORDING TO BUOY OBS...WITH SW WINDS OF 15 TO 20 KTS. WINDS WILL INCREASE FURTHER...TO 20 TO 25 KTS AS A STRONG COLD FRONT APPROACHES FROM THE NW. SEAS WILL BUILD TO 5 TO 7 FT BY THIS EVENING. WINDS WILL SHIFT TO THE NW AS THE FRONT MOVES ACROSS THE WATERS IN THE EARLY MORNING HOURS BEFORE SUNRISE. OFFSHORE TRAJECTORY OF THE WINDS WILL ALLOW NEAR SHORE SEAS TO DROP BY A COUPLE OF FEET BY DAYBREAK. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...STRONGEST WINDS AT THE START OF THE PERIOD. VIGOROUS PRESSURE RISES UNDERWAY IN COLD AIR ADVECTION REGIME BEHIND COLD FRONT QUICKLY MOVING OFF THE COAST. STRONG SMALL CRAFT ADVISORY IN EFFECT AND OCCASIONAL GUSTS TO GALE FORCE EXPECTED. WINDS WILL BE OFFSHORE CAUSING QUITE A NEARSHORE VS OFFSHORE SPECTRUM OF WAVE HEIGHTS. THE ADVISORY MAY HAVE TO BE EXTENDED A FEW ADDITIONAL HOURS OVER NORTHERN ZONES AS THE 6 FT SEAS HANG ON LONGER. MUCH MORE BENIGN CONDITIONS WILL SET IN BY TUESDAY NIGHT AS THE HIGH BUILDS IN...PUSHING THE PINCHED GRADIENT FURTHER OFF THE COAST AND OUTSIDE OF THE FORECAST ZONES. THIS HIGH WILL INITIALLY BE SITTING OVER THE AREA ON MONDAY BRINGING A LIGHT NORTHEASTERLY WIND. LATER IN THE DAY A WEAK FRONT WILL MOVE THROUGH AND VEER THE WIND DIRECTION. ANOTHER HIGH STARTS BUILDING IN FROM THE NORTH WEDNESDAY NIGHT TURNING THE WINDS TO A NORTHERLY DIRECTION AND BRINGING ABOUT A CATEGORY WORTH OF WIND SPEED INCREASE. LONG TERM MARINE...NE FLOW WILL CONTINUE FOR MOST OF THE PERIOD AS HIGH PRESSURE REMAINS CENTERED ACROSS MAINE. ALMOST IMPOSSIBLE TO TIME ANY NUMBER OF SURGES ASSOCIATED WITH THIS TYPE OF SETUP SO LOWER CONFIDENCE IN WIND SPEEDS. IN GENERAL HOWEVER SPEEDS WILL BE A KNOT OR TWO EITHER SIDE OF 15 KNOTS WITH THE HIGHER SPEEDS EARLIER. SEAS WILL INCREASE QUICKLY WITH THE LONGEVITY OF THE FETCH FROM 2-4 FEET EARLY TO 6-8 FEET FRIDAY. AS THE FLOW WEAKENS AND CHANGES LATER SATURDAY...SEAS WILL DROP BELOW SMALL CRAFT CRITERIA. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR AMZ250-252-254-256. && NEAR TERM...REK SHORT TERM...MBB LONG TERM...SHK AVIATION...JDW
Hazardous weather outlook, Feb 28, 7:54 PM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 754 PM EST MON FEB 28 2011 AMZ250-252-254-256-020100- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 754 PM EST MON FEB 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SOME THUNDERSTORMS LATE TONIGHT MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ097-100-101-SCZ034-046-020100- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 754 PM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SOME THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-020100- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 754 PM EST MON FEB 28 2011 ...SEVERE THUNDERSTORM WATCH 35 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS MAY CONTAIN DAMAGING WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. RJD
In the hours before
Special weather statement, Feb 28, 8:22 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
822 PM EST MON FEB 28 2011
NCZ087-096-099-010215-
COLUMBUS-BLADEN-ROBESON-
822 PM EST MON FEB 28 2011
...STRONG THUNDERSTORMS OVER WESTERN ROBESON COUNTY...
AT 821 PM EST...STRONG THUNDERSTORMS WERE...4 MILES WEST OF BARKER
TEN MILE...OR 3 MILES NORTHWEST OF LUMBERTON...MOVING EAST AT 50 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
LUMBERTON...RED SPRINGS...WHITEVILLE...ABBOTTSBURG...ALMA...AMMON...
BARKER TEN MILE...BARNESVILLE...BETHEL...BLADENBORO AND BOARDMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3494 7900 3489 7893 3483 7891 3485 7881
3485 7852 3486 7850 3475 7839 3464 7831
3462 7831 3455 7825 3451 7826 3446 7819
3402 7870 3465 7945 3475 7936 3484 7920
3484 7918 3495 7903
JDWSpecial weather statement, Feb 28, 9:03 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
903 PM EST MON FEB 28 2011
NCZ087-096-097-099-100-SCZ024-033-034-010300-
COLUMBUS-BLADEN-ROBESON-DILLON-MARION-PENDER-BRUNSWICK-HORRY-
903 PM EST MON FEB 28 2011
...A LINE OF STRONG THUNDERSTORMS FROM DILLON TO ELIZABETHTOWN...
AT 902 PM EST...STRONG THUNDERSTORMS WERE ALONG A LINE
FROM...DILLON...TO HICKORY GROVE...MOVING EAST AT 50 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BURGAW...ELIZABETHTOWN...
MARION...MULLINS...WHITEVILLE...ABBOTTSBURG...ALLSBROOK...AMMON...
ASH...ASHTON...BARNESVILLE AND BAYBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3387 7882 3425 7957 3485 7849 3475 7839
3457 7826 3473 7811 3471 7767 3460 7763
JDWLocal storm report, Feb 28, 9:15 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
915 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 2 SE LUMBERTON 34.61N 78.99W
02/28/2011 E0.75 INCH ROBESON NC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100071
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:53 PM EST | Severe Thunderstorm Warning | ILM | Robeson | 67 min |
| Feb 28, 8:22 PM EST | Special Weather Statement | ILM | Bladen, Columbus, Robeson | 53 min |
| Feb 28, 9:03 PM EST | Special Weather Statement | ILM | Bladen, Columbus, Pender | 57 min |
| Feb 28, 9:54 PM EST | Special Weather Statement | ILM | New Hanover | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.